MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CONV SHIM SZ3 14MM; TIBIAL INSERT TRIALS

DEPUY IRELAND - 9616671 ATTUNE CONV SHIM SZ3 14MM; TIBIAL INSERT TRIALS
Catalog Number 254500918
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the items were found broken/cracked in the tray assembly after going through the wash.Issue did not happen in surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that did not happen in surgery.Products found to be broken/cracked after going through the wash.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned sample revealed that attune conv shim sz3 14mm was cracked around one of the metal bushings.Additionally, device displays signs of repeated and extensive use.The thermal properties of the metal bushing and radel trial body are different resulting in the material to expand and contract at different rates.This puts a significant amount of stress on interfacing materials.Radel, being highly brittle, will succumb to these thermal stresses in the form of stress cracking.This cracking can be accelerated by high frequency autoclave cycles and/or the use of harsh chemicals; however, it is recognized these outside contributing factors act as a catalyst to the propagation of the cracks which ultimately can lead to catastrophic failure of the shims.Due to crack propagation being recognized as an inherent risk of the shims after repeated use, the potential cause is traced to end of life.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional evaluation was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune conv shim sz3 14mm would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE CONV SHIM SZ3 14MM
Common Device Name
TIBIAL INSERT TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22859126
Report Number1818910-2025-14602
Device Sequence Number12684018
Product Code HWT
UDI-Device Identifier10603295134954
UDI-Public(01)10603295134954(10)BFA0VJB
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500918
Device Lot NumberBFA0VJB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2001
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown